Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 408, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 6, 2004, 6:33 PM CST for Yazoo County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 6:33 PM CST (00:33 UTC)
- Expired
- Dec 6, 2004, 7:00 PM CST
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 83 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 070033
SVRJAN
MSC163-070100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CST MON DEC 6 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF YAZOO CITY
* UNTIL 700 PM CST
* AT 633 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF YAZOO CITY...AND
MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EDEN BY 650 PM CST
LAT...LON 3287 9062 3292 9057 3292 9045 3293 9043
3302 9043 3302 9034 3296 9019 3280 9048
3280 9052
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 6, 4:30 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Dec 6, 4:30 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 430 PM CST MON DEC 6 2004 ...LOCALLY SEVERE THUNDERSTORMS AND HEAVY RAINFALL EXPECTED TONIGHT INTO EARLY TUESDAY ACROSS NORTHWEST HALF OF THE FORECAST AREA... .DISCUSSION... CURRENT WATER VAPOR IMAGERY SHOWS A POTENT SHORT WAVE TRIGGERING AN INCREASING AMOUNT OF CONVECTION ACROSS THE SOUTHERN PLAINS AS IT HEADS RAPIDLY EAST. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER THAN EARLIER MODELS HAD PREDICTED AT THIS POINT AND NOW THE MODELS EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO DEEPEN RAPIDLY OVERNIGHT AS IT TRACKS FROM EASTERN OK INTO CENTRAL IL. THE TIGHTLY PACKED PRESSURE GRADIENT SURROUNDING THE PERIPHERY OF THE LOW WILL BRUSH THE DELTA EAST TO THE GOLDEN TRIANGLE LATER TONIGHT AND WE HAVE HOISTED A LAKE WIND ADVISORY IN EXPECTATION OF SUSTAINED WINDS UP TO 20 MPH WITH GUSTS UP TO 30 OR 35 MPH. WE ALSO HAVE ISSUED A FLOOD WATCH FOR FLASH FLOODING FOR AREAS BASICALLY ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE BEFORE MORNING IN THESE LOCATIONS AND THIS WILL FALL UPON GROUND THAT IS SATURATED AND PRONE TO LOTS OF STANDING WATER ALREADY. IT LOOKS LIKE SOUTHEAST PORTIONS OF MISSISSIPPI MAY STAY LARGELY DRY UNTIL SOMETIME NEAR THE DAWN HOURS WITH LESS POTENTIAL FOR SEVERE WEATHER AND EXCESSIVE RAIN THROUGH THE FIRST HALF OF TUESDAY. SPEAKING OF SEVERE WEATHER...WE STILL ARE DIAGNOSING A RISK OF SEVERE THUNDERSTORMS CONTAINING HAIL...HIGH WINDS AND ISOLATED TORNADOES ACROSS PORTIONS OF NORTHEAST LA...SOUTHEAST AR AND NORTHWEST MS NORTHWEST OF THE NATCHEZ TRACE CORRIDOR. THE POTENTIAL FOR SUCH ACTIVITY WILL INCREASE THIS EVENING AND SHOULD BE GREATEST IN THESE AREAS BETWEEN 10 PM AND 3 TO 4 AM. THE POTENTIAL FOR SEVERE STORMS WILL GRADUALLY DECREASE AS YOU GO SOUTH AND EAST OF THE NATCHEZ TRACE...BUT AT LEAST ISOLATED SEVERE STORMS WILL BE POSSIBLE INTO THE MORNING HOURS ALL THE WAY TO THE SOUTHEAST CORNER OF THE FORECAST AREA. THE ACTIVE WEATHER SHOULD CLEAR EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA BY MIDDAY TOMORROW WITH PARTLY CLOUDY SKIES AND CONTINUED WARM CONDITIONS BUILDING BACK IN. HOWEVER...IT NOW LOOKS LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY PRECIP...BY WEDNESDAY NIGHT. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT MSZ018-019-025>038-040>044-047>049-053-054-059>061-071030. LA...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT LAZ007>009-015-016-023>026. AR...FLASH FLOOD WATCH AND LAKE WIND ADVISORY TONIGHT ARZ074-075. && 50
Hazardous weather outlook, Dec 6, 4:48 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 448 PM CST MON DEC 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072248- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 448 PM CST MON DEC 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... SEVERE THUNDERSTORMS LIKELY TONIGHT...MAINLY ALONG AND NORTH OF THE NATCHEZ TRACE. A VERY STRONG UPPER LEVEL SYSTEM WILL EJECT OUT OF THE SOUTHERN PLAINS THIS EVENING AND MOVE NORTH EASTWARD ACROSS THE MID MISSISSIPPI VALLEY OVERNIGHT. A VERY WARM AND MOIST AIRMASS HAS SETTLED OVER THE REGION AHEAD OF THE SYSTEM. INSTABILITY WILL INCREASE THIS EVENING AND BE SUPPORTIVE OF SEVERE THUNDERSTORMS AS THE STRONG WINDS ALOFT SPREAD EAST. A BAND OF STRONG AND SEVERE THUNDERSTORMS HAS DEVELOPED OVER CENTRAL TEXAS THIS AFTERNOON AND WILL TRACK EAST TOWARD THE ARK-LA-TX REGION. THIS ACTIVITY WILL CONTINUE TO INTENSIFY AND EVOLVE DURING THE EVENING HOURS AND SPREAD EAST INTO ARK-LA-MISS BEFORE MIDNIGHT. THE MAIN CONCERN WITH THIS SYSTEM WILL BE FROM DAMAGING WINDS BETWEEN 60 AND 80 MPH AS A SQUALL LINE MOVES EAST. A SMALLER RISK WILL EXIST WITH ANY ISOLATED SUPERCELL STORM AHEAD OF THE LINE. IF ANY SUPERCELL CAN DEVELOP...ISOLATED TORNADOES WILL BE POSSIBLE. THE MAIN FOCUS OF THE SEVERE WEATHER WILL BE ALONG AND TO THE NORTH OF THE NATCHEZ TRACE...MAINLY BETWEEN 8 PM AND 4 AM. ...FLOODING... VERY HEAVY RAIN LEADING FLASH FLOODING WILL BE POSSIBLE TONIGHT FOR AREAS ALONG AND NORTH OF THE NATCHEZ TRACE FROM NATCHEZ TO COLUMBUS. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THIS AREA THIS EVENING AND CONTINUE THROUGH TONIGHT. AS RAIN FALLS ON SATURATED GROUND...PONDING OF WATER WILL BE POSSIBLE. EXPECT 1 TO 2 INCHES OF RAIN TO FALL THROUGH EARLY TUESDAY...WITH LOCALIZED AREAS POSSIBLY SEEING 3 INCHES. HEAVY RAIN LEADING TO THE PONDING OF WATER ON ROADS IS EXPECTED AFTER MIDNIGHT SOUTHEAST OF THE NATCHEZ TRACE. ...NON PRECIPITATION... SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY ROUGH CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF THE NATCHEZ TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 11:44 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 46 min |
| Dec 7, 12:05 AM CST | Tornado Warning | JAN | Leflore, Sunflower | 40 min |
| Dec 7, 12:19 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 56 min |
| Dec 7, 12:34 AM CST | Tornado Warning | JAN | Carroll, Grenada, Leflore | 41 min |
| Dec 7, 12:44 AM CST | Tornado Warning | JAN | Holmes, Humphreys, Sharkey | 46 min |
| Dec 7, 12:47 AM CST | Severe Thunderstorm Warning | JAN | Warren | 43 min |
| Dec 7, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Dec 7, 12:57 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 63 min |
| Dec 7, 1:12 AM CST | Tornado Warning | JAN | Grenada | 33 min |
| Dec 7, 1:22 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Dec 7, 1:26 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 64 min |
| Dec 7, 1:31 AM CST | Tornado Warning | JAN | Holmes | 29 min |
| Dec 7, 1:36 AM CST | Tornado Warning | JAN | Hinds | 54 min |
| Dec 7, 1:37 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 53 min |
| Dec 7, 1:39 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 51 min |
| Dec 7, 1:44 AM CST | Tornado Warning | JAN | Carroll, Montgomery, Webster | 31 min |
| Dec 7, 1:50 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 25 min |
| Dec 7, 1:57 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 33 min |
| Dec 7, 1:58 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 62 min |
| Dec 7, 2:07 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 53 min |
| Dec 7, 2:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 46 min |
| Dec 7, 2:23 AM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 37 min |
| Dec 7, 2:28 AM CST | Tornado Warning | JAN | Rankin | 47 min |
| Dec 7, 2:31 AM CST | Tornado Warning | JAN | Rankin | 44 min |
| Dec 7, 2:32 AM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 43 min |
| Dec 7, 2:48 AM CST | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| Dec 7, 2:54 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 36 min |
| Dec 7, 2:55 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 65 min |
| Dec 7, 2:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 63 min |
| Dec 7, 2:59 AM CST | Tornado Warning | JAN | Noxubee, Winston | 46 min |
| Dec 7, 3:14 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 31 min |
| Dec 7, 3:15 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 7, 3:19 AM CST | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Dec 7, 3:28 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 32 min |
| Dec 7, 3:37 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 38 min |
| Dec 7, 3:41 AM CST | Tornado Warning | JAN | Lowndes | 34 min |
| Dec 7, 3:42 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 63 min |
| Dec 7, 3:47 AM CST | Severe Thunderstorm Warning | JAN | Covington | 58 min |
| Dec 7, 3:49 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 56 min |
| Dec 7, 4:03 AM CST | Tornado Warning | JAN | Kemper | 42 min |
| Dec 7, 4:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Dec 7, 4:34 AM CST | Severe Thunderstorm Warning | JAN | Jones | 56 min |
| Dec 7, 4:43 AM CST | Tornado Warning | JAN | Marion | 62 min |
| Dec 7, 4:44 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Dec 7, 4:56 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 64 min |
| Dec 7, 5:00 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 60 min |
| Dec 7, 5:07 AM CST | Tornado Warning | JAN | Lamar | 53 min |
| Dec 7, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Dec 7, 6:01 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.